MAUDE Adverse Event Report: COVIDIEN LLC (SHANGHAI) 30CM PERCUTANEOUS ANTENNA X1; ABLATION ANTENNA

COVIDIEN LLC (SHANGHAI) 30CM PERCUTANEOUS ANTENNA X1; ABLATION ANTENNA
Model Number CA30L1
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/21/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Covidien¿s investigation identified two possible root causes for the device failure.The hub divider shifting distally within the hub or the inflow tube expanding or rupturing.Corrective actions have been implemented.A spacer was added to prevent the hub from shifting.Additionally, the inflow tube material was revised.The new inflow tube is made from polyimide, which results in inflow tubes with more strength reducing the likelihood of expansion or rupture.
 
Event or Problem Description
The customer reported that during a workshop in (b)(4) (covidien distributor) the unit interrupted the water flow shortly after the beginning of the ablation on the bovine liver.

Brand Name
30CM PERCUTANEOUS ANTENNA X1
Common Device Name
ABLATION ANTENNA
Manufacturer (Section D)
COVIDIEN LLC (SHANGHAI)
10 bldg, no.789 puxing rd
shanghai
CH 
MDR Report Key5387632
Report Number3006451981-2016-00077
Device Sequence Number13492060
Product Code NEY
UDI-Device Identifier10884521189553
UDI-Public01108845211895531716051610S4EG004X
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Report Date (Section B) 01/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model NumberCA30L1
Device Catalogue NumberCA30L1
Device Lot NumberS4EG004X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2016
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/25/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1